Alert archive / Mississippi / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 433, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 13, 2025, 2:40 PM CDT for Claiborne County, Franklin County, Jefferson County, Mississippi. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2025, 2:40 PM CDT (19:40 UTC)
- Expired
- Jul 13, 2025, 3:21 PM CDT
- In force
- 41 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Claiborne County, MS, Franklin County, MS, Jefferson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 110 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:02 PM CDT, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 13, 1:02 PM CDT, 1 hour 38 minutes before
Area Forecast Discussion National Weather Service Jackson MS 102 PM CDT Sun Jul 13 2025 ...New DISCUSSION... .DISCUSSION... Issued at 102 PM CDT Sun Jul 13 2025 Tonight through Monday Night... Storms will come an end around 9pm later this evening with a few lingering showers possible across southeast AR. Quiet weather conditions will persist through the overnight period. Afternoon HREF guidance is showing low probabilities (around 10-20%) for patchy fog development along and south of Hwy 84. Confidence is too low to introduce any fog graphics at this time, however shallow patchy fog will be possible around dawn. Expect overnight lows to drop into the low 70s. Outside of diurnal convection, quiet weather conditions will persist through Monday morning as hi-res guidance continues to show a 1020mb sfc high hovering over the eastern Gulf. Rain chances will start to increase heading into Monday afternoon/early evening thanks to southerly moist boundary advection over our area along with PWATs near 2.01in. Heat stress will be the main concern for Monday with many areas across our forecast area approaching the 105 heat index criteria. Given afternoon highs in the mid 90s and dewpoints in the low/mid 70s, the "Limited" risk for heat stress will continue to be highlighted across our entire CWA through Monday. It is possible that a few areas north and west of Hwy 49 could see heat indices exceeding 105 degrees tomorrow afternoon. If this occurs, then a Heat Advisory could be issued from Bolivar MS down towards Hinds MS. Heat trends will be reassessed during the evening/midnight shift to see if a Heat Advisory may be needed for these areas. /CR/ Tuesday through Saturday... The forecast for the extended period remains on track for the most part with no significant changes made to the overall forecast. Dangerous heat will be the primary focus for the long term period for our entire forecast area beginning on Tuesday with heat index readings in the triple digits. Model consensus from both the GFS and the Euro is still showing the 1020mb sfc high starting to gradually retrograde across the southeast CONUS heading into Tuesday. As this high begins to push north into the region, humid conditions will persist across our CWA, which in turn, will lead to increasing heat conditions through the extended period. Looking at current forecast trends, it appears that heat indices will be in the 106-110 range next Tuesday through Friday given daytime highs forecasted in the mid/upper 90s along with dewpoints in the mid to upper 70s (a few spots could potentially see dewpoints in the low 80s). At this time, no changes have been made to the heat graphic for the Tuesday/Friday timeframe and we will continue to highlight a "Elevated" risk for dangerous heat stress. Heat trends will continue to be monitored as we get through the new work week. If heat trends continue to increase, then a "Significant" risk will be introduce in later updates. Furthermore, heat advisories/warnings will eventually be needed as well. Afternoon/early evening showers and t-storms will provide some relief from the heat. Global guidance shows convection dissipating by the evening hours each day as daytime heating wanes. Future guidance shows southerly moist boundary layer from the Gulf across the region. This will allow for rain chances to continue heading into Saturday afternoon/early evening with higher PoPs (around 55- 75%) along and east of I-55. /CR/ && .AVIATION... (18Z TAFS) Issued at 1230 PM CDT Sun Jul 13 2025 VFR flight categories will prevail at area TAF sites through the forecast period. Scattered to numerous showers and storms this afternoon and evening will be possible at area sites. If observed, convection could reduce both ceilings and/or visibilities to MVFR status for a brief period of time. Isolated severe storms will be possible this afternoon into early this evening. These storms will be capable of producing damaging wind gusts of 52 knots, but frequent lightning strikes and heavy downpours can be expected with on of today's convection. Once convection passes and/or dissipates, categories will return to VFR status, and remain as such throughout the remainder of the forecast. Winds this afternoon away from convection will be sustained from the southwest between 5-8 knots, becoming light south to calm overnight. /19/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 73 94 75 96 / 10 30 0 20 Meridian 73 95 74 96 / 10 30 0 30 Vicksburg 74 95 75 96 / 10 20 0 20 Hattiesburg 74 96 75 98 / 10 30 0 40 Natchez 73 93 73 95 / 10 30 0 20 Greenville 73 93 74 94 / 10 30 10 20 Greenwood 74 94 75 96 / 10 30 0 20 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && CR/19/
In the hours before
Special weather statement, Jul 13, 2:04 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
204 PM CDT Sun Jul 13 2025
MSZ061-062-131930-
Lincoln MS-Franklin MS-
204 PM CDT Sun Jul 13 2025
...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN LINCOLN AND FRANKLIN
COUNTIES THROUGH 230 PM CDT...
At 204 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Bude to 6 miles southwest of Smithdale.
Movement was north at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Meadville, Bude, and Little Springs around 210 PM CDT.
New Hope around 215 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3134 9100 3161 9092 3161 9062 3151 9051
3135 9059 3135 9098 3134 9099
TIME...MOT...LOC 1904Z 190DEG 19KT 3142 9084 3125 9073
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jul 13, 2:12 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
212 PM CDT Sun Jul 13 2025
MSZ040>042-132015-
Sharkey MS-Yazoo MS-Issaquena MS-
212 PM CDT Sun Jul 13 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL YAZOO...EAST
CENTRAL ISSAQUENA AND SOUTHERN SHARKEY COUNTIES THROUGH 315 PM CDT...
At 212 PM CDT, Doppler radar was tracking a strong thunderstorm near
Valley Park, or 15 miles south of Rolling Fork. This thunderstorm was
nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of west central Yazoo,
east central Issaquena and southern Sharkey Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3287 9072 3261 9059 3260 9069 3262 9069
3262 9072 3260 9072 3259 9088 3270 9097
TIME...MOT...LOC 1912Z 247DEG 4KT 3269 9080
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SASSpecial weather statement, Jul 13, 2:20 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
220 PM CDT Sun Jul 13 2025
MSZ059>061-132000-
Adams MS-Jefferson MS-Franklin MS-
220 PM CDT Sun Jul 13 2025
...A STRONG THUNDERSTORM WILL IMPACT JEFFERSON...NORTHWESTERN
FRANKLIN AND NORTHEASTERN ADAMS COUNTIES THROUGH 300 PM CDT...
At 220 PM CDT, Doppler radar was tracking a strong thunderstorm over
Fayette, moving northeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Fayette, Lorman, and Red Lick around 225 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3155 9140 3187 9118 3186 9101 3183 9084
3180 9084 3179 9085 3178 9084 3179 9077
3178 9074 3161 9074 3161 9072 3146 9125
TIME...MOT...LOC 1920Z 222DEG 36KT 3171 9111
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jul 13, 2:24 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Jackson MS
224 PM CDT Sun Jul 13 2025
ARZ075-LAZ008-009-MSZ034-040-132000-
Chicot AR-East Carroll LA-West Carroll LA-Washington MS-Issaquena MS-
224 PM CDT Sun Jul 13 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CHICOT COUNTY...
NORTH CENTRAL EAST CARROLL AND NORTHEASTERN WEST CARROLL PARISHES...
SOUTHWESTERN WASHINGTON AND NORTHWESTERN ISSAQUENA COUNTIES THROUGH
300 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gassoway, or 12 miles northwest of Mayersville, moving east at 25
mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Glen Allan around 230 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near any area oxbow lakes, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Boats could be damaged
or overturned in high winds and suddenly higher waves. Move to safe
shelter now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3317 9102 3295 9102 3291 9130 3306 9137
TIME...MOT...LOC 1923Z 256DEG 21KT 3303 9120
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jul 13, 2:33 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
233 PM CDT Sun Jul 13 2025
MSZ047-048-132000-
Warren MS-Hinds MS-
233 PM CDT Sun Jul 13 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN WARREN AND
NORTHWESTERN HINDS COUNTIES THROUGH 300 PM CDT...
At 233 PM CDT, Doppler radar was tracking a strong thunderstorm over
Bovina, or near Vicksburg, moving east at 20 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Edwards, Bovina, Oak Ridge, and Flowers around 240 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3245 9090 3244 9088 3245 9087 3244 9086
3246 9086 3254 9059 3253 9058 3253 9055
3228 9059 3230 9092 3237 9087 3237 9089
3234 9091 3234 9092
TIME...MOT...LOC 1933Z 256DEG 19KT 3237 9078
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
19Special weather statement, Jul 13, 2:33 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Jackson MS
233 PM CDT Sun Jul 13 2025
MSZ054-061-062-132030-
Copiah MS-Lincoln MS-Franklin MS-
233 PM CDT Sun Jul 13 2025
...A STRONG THUNDERSTORM WILL IMPACT LINCOLN...EASTERN FRANKLIN AND
SOUTHWESTERN COPIAH COUNTIES THROUGH 330 PM CDT...
At 233 PM CDT, Doppler radar was tracking a strong thunderstorm near
West Lincoln, or 13 miles southwest of Brookhaven, moving northeast
at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Brookhaven, West Lincoln, and Vaughn around 240 PM CDT.
Loyd Star around 245 PM CDT.
Wesson around 305 PM CDT.
Beauregard around 310 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3136 9082 3184 9064 3173 9019 3173 9021
3172 9023 3172 9024 3164 9024 3135 9045
TIME...MOT...LOC 1933Z 206DEG 24KT 3146 9062
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SASThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:12 PM CDT | Special Weather Statement | JAN | Noxubee | 63 min |
| Jul 12, 7:16 PM CDT | Special Weather Statement | JAN | Rankin | 59 min |
| Jul 12, 7:20 PM CDT | Special Weather Statement | JAN | Rankin | 55 min |
| Jul 12, 7:43 PM CDT | Special Weather Statement | JAN | Winston | 62 min |
| Jul 12, 7:57 PM CDT | Special Weather Statement | JAN | Clay, Lowndes, Oktibbeha | 63 min |
| Jul 12, 8:21 PM CDT | Special Weather Statement | JAN | Lowndes | 24 min |
| Jul 12, 8:33 PM CDT | Special Weather Statement | JAN | Noxubee | 27 min |
| Jul 12, 8:52 PM CDT | Special Weather Statement | JAN | Newton | 53 min |
| Jul 13, 1:37 PM CDT | Special Weather Statement | JAN | Claiborne, Jefferson, Warren | 53 min |
| Jul 13, 1:50 PM CDT | Special Weather Statement | JAN | Adams | 25 min |
| Jul 13, 2:04 PM CDT | Special Weather Statement | JAN | Franklin | 26 min |
| Jul 13, 2:12 PM CDT | Special Weather Statement | JAN | Sharkey | 63 min |
| Jul 13, 2:20 PM CDT | Special Weather Statement | JAN | Jefferson | 40 min |
| Jul 13, 2:33 PM CDT | Special Weather Statement | JAN | Warren | 27 min |
| Jul 13, 2:33 PM CDT | Special Weather Statement | JAN | Lincoln | 57 min |
| Jul 13, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 65 min |
| Jul 13, 3:07 PM CDT | Special Weather Statement | JAN | Sharkey | 38 min |
| Jul 13, 3:08 PM CDT | Special Weather Statement | JAN | Hinds | 67 min |
| Jul 13, 3:09 PM CDT | Special Weather Statement | JAN | Claiborne | 36 min |
| Jul 13, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 62 min |
| Jul 13, 3:23 PM CDT | Special Weather Statement | JAN | Lawrence | 67 min |
| Jul 13, 3:29 PM CDT | Special Weather Statement | JAN | Rankin | 61 min |
| Jul 13, 3:31 PM CDT | Special Weather Statement | JAN | Humphreys | 29 min |
| Jul 13, 3:56 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Simpson | 64 min |
| Jul 13, 3:58 PM CDT | Special Weather Statement | JAN | Simpson | 62 min |
| Jul 13, 4:04 PM CDT | Special Weather Statement | JAN | Madison | 56 min |
| Jul 13, 4:33 PM CDT | Special Weather Statement | JAN | Scott | 57 min |
| Jul 13, 4:37 PM CDT | Special Weather Statement | JAN | Jasper, Jones, Smith | 53 min |
| Jul 13, 4:42 PM CDT | Special Weather Statement | JAN | Leake | 63 min |
| Jul 13, 5:00 PM CDT | Special Weather Statement | JAN | Neshoba | 60 min |
| Jul 13, 5:03 PM CDT | Special Weather Statement | JAN | Attala | 72 min |
| Jul 13, 6:03 PM CDT | Special Weather Statement | JAN | Kemper, Neshoba, Noxubee, Winston | 72 min |
| Jul 13, 6:04 PM CDT | Special Weather Statement | JAN | Montgomery | 71 min |
| Jul 13, 2:24 PM CDT | Special Weather Statement | JAN | Chicot | 36 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.